MAUDE Adverse Event Report: BIOMET MICROFIXATION LACTOSORB SYSTEM 1.5MM SELF-DRILLING LACTOSORB TAP; TAP, BONE

BIOMET MICROFIXATION LACTOSORB SYSTEM 1.5MM SELF-DRILLING LACTOSORB TAP; TAP, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).The complaint is confirmed.The tap was returned for evaluation.On visual inspection, the tap was found to have fractured near the base of the tap.The dhr was reviewed and there were no non-conformances were found.For this part (915-1595-01) and the previous three years (from the notification date) regarding the tap fracturing, there is a complaint rate of 0.2%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is the tap experienced force in excess of what it was designed to encounter; fractures at this point of the tap are typical of excessive force fractures.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the instrument fractured when being used on the lower edge of the patient's eye socket.No adverse events have been reported as a result of the malfunction.

Brand Name
LACTOSORB SYSTEM 1.5MM SELF-DRILLING LACTOSORB TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9762685
Report Number0001032347-2020-00128
Device Sequence Number14213384
Product Code HWX
UDI-Device Identifier00841036125653
UDI-Public00841036125653
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-1595
Device Lot Number557203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1